Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 45, NWS Norman, OK

June 7, 2021Atoka County, Oklahoma

NWS Norman, OK issued this river flood advisory at Jun 7, 2021, 6:47 AM CDT for Atoka County, Oklahoma. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 6:47 AM CDT (11:47 UTC)
Expired
Jun 7, 2021, 1:55 PM CDT
In force
7 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Atoka County, OK

The radar

The Norman radar (KTLX), 150 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Clear Boggy Creek above Caney Creek near Caney (CANO2).

Action stage
22 ft
Minor stage
26 ft
Moderate stage
29 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07334800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

801 
WGUS84 KOUN 071147
FLSOUN

Flood Advisory
National Weather Service Norman OK
647 AM CDT Mon Jun 7 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  Clear Boggy Creek near Caney affecting Atoka County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC005-080000-
/O.NEW.KOUN.FL.Y.0045.210607T1147Z-210608T0600Z/
/CANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
647 AM CDT Mon Jun 7 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the Clear Boggy Creek near Caney.
* From this morning to late tonight.
* At 5:30 AM CDT Monday the stage was 22.1 feet.
* Action stage is 22.0 feet.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek is expected to rise to a crest of 
  22.6 feet this afternoon.
* Impact...At 23.0 feet, The creek remains within its banks in 
  western Atoka County and the northeastern edge of Bryan County.


&&

LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
      3415 9608 3425 9626

$$

.speg.
1 follow-up statement
431 
WGUS84 KOUN 071855
FLSOUN

Flood Advisory
National Weather Service Norman OK
155 PM CDT Mon Jun 7 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Clear Boggy Creek near Caney affecting Atoka County.

OKC005-072000-
/O.CAN.KOUN.FL.Y.0045.000000T0000Z-210607T1855Z/
/CANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
155 PM CDT Mon Jun 7 2021

...The Flood Advisory for the Clear Boggy Creek near Caney has been 
cancelled...

The Flood Advisory is cancelled for
  the Clear Boggy Creek near Caney.
* At 12:30 PM CDT Monday the stage was 21.0 feet.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek is expected to fall to 12.2 feet 
  early Saturday afternoon.


&&

LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
      3415 9608 3425 9626

$$

Mahale

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jun 7, 6:30 AM CDT, 17 minutes earlier.

Area forecast discussion, Jun 7, 6:30 AM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Norman OK
630 AM CDT Mon Jun 7 2021

...New AVIATION, UPPER AIR...

.SHORT TERM...
(Today and tonight)
Issued at 126 AM CDT Mon Jun 7 2021

Challenging forecast in the short term for precipitation chances
given the disagreement among CAMS and synoptic models. The
midlevel low currently centered near KS/MO/OK/AR border slowly
lifts northeastward as a few shortwaves rotate around the center
of the upper low. Periods of showers/thunderstorms are expected
through tonight, though there is quite a bit of uncertainty as to
timing and location as models struggle with precip development.
Regardless, scattered storms are likely this morning, generally
south of I-40. Locally heavy rainfall is a concern with a slight
risk of flooding for southern Oklahoma and western north Texas.

Thompson

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 314 AM CDT Mon Jun 7 2021

Will have some lingering POPs east on Tuesday, then the upper
trough will move east and the upper ridge will begin to build into
the area. NAM and GFS both start pushing some very warm low-level
air into the western and southern part of the area mid week as
seen by the warm progged 850 mb temperatures, but it may be
difficult to get surface temperatures quite as warm as these 850
mb temperatures would support given recent rainfall and high
high dewpoints expected to remain over the area.

A northern stream wave moves toward the northern Plains which will
both act to flatten the upper ridge somewhat, but also nudge a
front down the Plains into the area Thursday night or Friday.
Beyond that, there are hints of a weakness around the east side of
the ridge that could bring some precipitation to eastern sections
of the area this weekend, but confidence is not high trying to
key in on such a relatively subtle feature that far into the
future.

&&

.AVIATION...
(12Z TAFS)
Issued at 630 AM CDT Mon Jun 7 2021

Showers and thunderstorms will linger for a while this morning
across north Texas (including KSPS) and perhaps in the area near
KLAW as well, but the showers and storms have generally dissipated
near the other TAF sites. There is some potential for the showers
and storms in northeast Oklahoma to build westward toward KPNC
and/or KSWO, but the probability is too low to include a TEMPO.
We likely will see some scattered showers and thunderstorms
redevelop late this morning and this afternoon, but again the
potential of any of these affecting any of the individual TAF
sites is too low to include a PROB30 at this time. Somewhat higher
chances will be near KSPS overnight with the potential for
thunderstorms moving in from the west.

There are areas of IFR conditions even apart from the showers and
storms, mainly across central and southern Oklahoma. These
conditions will improve by mid to late morning, but areas of MVFR
to IFR ceilings will redevelop after midnight with the highest
chances across the central and northwest.

&&

.UPPER AIR...
Issued at 630 AM CDT Mon Jun 7 2021

No Upper Air flights are currently planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  82  68  84  72 /  60  20  10   0
Hobart OK         88  69  92  72 /  30  20   0   0
Wichita Falls TX  86  70  92  74 /  80  20  10   0
Gage OK           89  67  91  69 /  30  20   0   0
Ponca City OK     84  67  86  72 /  60  30  10  10
Durant OK         82  69  87  72 /  80  60  30  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...01
LONG TERM....26
AVIATION...26
Hazardous weather outlook, Jun 7, 6:04 AM CDT, 43 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
604 AM CDT Mon Jun 7 2021

OKZ004>048-050>052-TXZ083>090-081115-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
604 AM CDT Mon Jun 7 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Thunderstorms remain possible this morning across southwest
Oklahoma, western north Texas, and far southern Oklahoma, near the
Red River. Additional isolated to scattered thunderstorms may
develop later today, especially across central and southeast
Oklahoma.

Additional thunderstorms may redevelop tonight, especially across
southeast Oklahoma. There is also a chance that remnant
convection from the High Plains could affect western north Texas
late tonight. The most intense thunderstorms could be strong with
gusty winds, small hail, and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
There is a chance for thunderstorms Tuesday morning, especially
across southeast Oklahoma. There is also a low chance for
thunderstorms late Saturday into Sunday.

.Heat Indices...
Heat indices of 105 to 108 degrees are possible Wednesday and
Thursday afternoons across southwest Oklahoma and adjacent parts
of western north Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

In the hours before

Local storm report, Jun 7, 4:42 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
442 AM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     TSTM WND GST     4 S TIPTON              34.44N 99.14W
06/07/2021  M62 MPH          TILLMAN            OK   MESONET

            TIPTON MESONET

&&
Local storm report, Jun 7, 4:43 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
443 AM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     HAIL             2 NW ELGIN              34.80N 98.32W
06/07/2021  E2.75 INCH       COMANCHE           OK   FIRE DEPT/RESCUE

            TIME ESTIMATED

&&
Local storm report, Jun 7, 5:03 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
503 AM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     HAIL             5 SW WICHITA FALLS      33.85N 98.58W
06/07/2021  E1.50 INCH       WICHITA            TX   PUBLIC

            RELAYED VIA MPING.

&&

MAHALE
Local storm report, Jun 7, 5:06 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
506 AM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 AM     HAIL             4 WSW WICHITA FALLS     33.87N 98.58W
06/07/2021  E1.00 INCH       WICHITA            TX   EMERGENCY MNGR

&&

MAHALE
Local storm report, Jun 7, 5:19 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
519 AM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     TSTM WND DMG     2 N GRANDFIELD          34.26N 98.69W
06/07/2021                   TILLMAN            OK   PUBLIC

            BROKEN TREE LIMBS.

&&

MAHALE
Special weather statement, Jun 7, 5:33 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
533 AM CDT Mon Jun 7 2021

TXZ090-071100-
Clay TX-
533 AM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR Clay County Until 600 AM CDT...

AT 532 AM CDT, strong thunderstorms were along a line extending from
6 miles southwest of Ryan to 4 miles southwest of Terral to 4 miles
west of Bellevue to 8 miles west of Newport, moving southeast at 50
MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3357 9833 3366 9837 3395 9834 3411 9821
      3408 9812 3404 9808 3404 9810 3400 9808
      3399 9801 3401 9797 3399 9795 3394 9797
      3393 9795 3390 9798 3347 9798 3347 9819
TIME...MOT...LOC 1032Z 299DEG 44KT 3394 9801 3386 9800 3361 9808 3350
9816

JT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 1:46 AM CDTSpecial Weather StatementOUNComanche29 min
Jun 7, 1:48 AM CDTSpecial Weather StatementOUNKiowa27 min
Jun 7, 1:51 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa, Washita39 min
Jun 7, 2:02 AM CDTSevere Thunderstorm WarningOUNComanche43 min
Jun 7, 2:27 AM CDTSevere Thunderstorm WarningOUNJackson, Kiowa48 min
Jun 7, 2:41 AM CDTSevere Thunderstorm WarningOUNComanche49 min
Jun 7, 3:04 AM CDTAreal Flood AdvisoryOUNComanche, Kiowa3 hr
Jun 7, 3:11 AM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman49 min
Jun 7, 3:15 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche45 min
Jun 7, 3:19 AM CDTSevere Thunderstorm WarningOUNJackson41 min
Jun 7, 3:30 AM CDTSevere Thunderstorm WarningOUNComanche, Kiowa, Tillman45 min
Jun 7, 3:53 AM CDTSevere Thunderstorm WarningOUNBeckham, Jackson, Kiowa, Washita52 min
Jun 7, 4:10 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman50 min
Jun 7, 4:21 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Garvin, Grady39 min
Jun 7, 4:39 AM CDTSevere Thunderstorm WarningOUNGreer, Jackson, Kiowa24 min
Jun 7, 4:52 AM CDTAreal Flood AdvisoryOUNJackson, Kiowa, Tillman5 hr
Jun 7, 4:58 AM CDTAreal Flood AdvisoryOUNComanche3 hr
Jun 7, 5:00 AM CDTSevere Thunderstorm WarningOUNGrady, McClain29 min
Jun 7, 5:01 AM CDTSevere Thunderstorm WarningOUNGrady, McClain27 min
Jun 7, 9:14 AM CDTAreal Flood AdvisoryOUNHughes3 hr

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.